Alert archive / Washington / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 36, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 6, 1997, 7:00 PM PDT for Chelan County, Washington. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 1997, 7:00 PM PDT (02:00 UTC)
- Expired
- Aug 6, 1997, 8:00 PM PDT
- In force
- 60 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Chelan County, WA
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 2.0 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 070201 RRA SVRGEG WAC007-070300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 700 PM PDT WED AUG 6 1997 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL WASHINGTON ...NORTHERN CHELAN COUNTY SEVERE THUNDERSTORMS WILL MOVE EASTWARD OVER THE CASCADES... AND AFFECT THE TOWNS OF STEHEKIN...LUCERNE AND HOLDEN. ALSO AFFECTED WILL BE THE LAKE CHELAN NATIONAL RECREATIONAL AREA AND LAKE CHELAN. THIS STORM WILL PRODUCE LARGE HAIL AND HEAVY RAIN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FRISBIE/CARTER/NWS SPOKANE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:38 PM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 1:38 PM PDT, 5 hours 22 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 130 PM PDT WED AUG 6 1997 NEG TILT TROF MOVG ONSHORE WITH SOME DECENT TS FIRING IN WRN WA UNDER GOOD DIVERGENCE AREA. MODELS ALL PROG THIS DIVERENCE AREA TO MOVE INTO SRN BC WITH ONLY THE TAIL DRAGGING ACROSS NERN WA MTNS. SPC PUT ALL OF CWA IN SLGT RISK BUT GREATEST THREAT AREA SHOULD BE NRN PTNS. AM A BIT CONCERNED THAT BY THE TIME THIS REACHES THE PANHANDLE THE DYNAMICS WILL BE TOO FAR NORTH TO KICK OFF MUCH TS SOUTH OF SANDPOINT. FOR NOW WILL STAY WITH THE CURRENT FCST IDEA AND KEEP THUNDER IN THE PANHANDLE ZONES THRU THE NIGHT. AFTER S/WV PASSAGE COOLER MARINE AIR PROGGED TO SPILL OVER THE CASCADES. VIS IMGRY DOESN`T SHOW MUCH STRATO-CU OFFSHORE ATTM SO NOT SURE IF WE`LL GET TONS OF COOLING FROM THIS PUSH. AVN TENDS TO DO THE BEST ON TEMPS ALOFT IN THE LONGER RANGE AND THE 5.6C IT PROGS FOR A 700MB TEMP TOMORROW TRANSLATES TO MID 80S FOR MAXES. WILL STAY A BIT CONSERVATIVE FOR NOW. SHOULD BE BREEZY ALONG THE EAST SLOPES BUT 10-20 MPH SHOULD COVER IT FOR ERN PART OF CWA. BIG CYCLOGENESIS EVENT TAKES PLACE OVER ALTA/SASK WHICH PUTS THE BRAKES ON THINGS. SO WILL KEEP A SLGT CHC OF PRECIP IN IDZ004 ON THUR AS MDLS SHOW SOME INSTABILITY LINGERING THERE. SHORT RANGE MDLS NOW SHOWING THE SAME TREND AS WHAT THE LARGE RANGE MDLS HAVE BEEN SAYING...NAMELY THAT A NEW L/WV RIDGE FORMS OUT AT 140W PUTTING CWA IN NWLY FLOW. ANOTHER S/WV MOVES OVER THE RIDGE AND DIGS INTO THE PACNW TROFINESS ON FRIDAY. GIVEN THIS TRAJECTORY ITS HARD TO BELIEVE THERE WOULD BE MUCH MOISTURE WITH THIS THING BUT NWLY IS OFTEN TRICKY. WILL OPT FOR ISOLD MTN SHWRS ACROSS THE XTRM NRN PART ON FRI. SHOULD BE A FEW MORE DEGREES OF COOLING FOR FRIDAY. RJ ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 061/089/056/086 3101 CQV 059/091/055/088 4102 S86 058/087/055/085 4102 COE 059/088/055/085 3101 WWP 058/087/052/084 4201 .GEG...NONE.
Nearby
Severe Thunderstorm Warnings in Washington, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.